South Dakota, 2006

Hail in South Dakota, May 26, 2006

May 26, 2006 · NWS ABR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 26, 2:18 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, May 26, 2:18 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
318 PM CDT FRI MAY 26 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.
WEAK MID LEVEL WAVE PRODUCING A FEW SPRINKLES ACROSS BROWN AND DAY
COUNTIES THIS AFTERNOON BUT WILL NOT AMOUNT TO ANYTHING...WILL NOT
ADD ANY PRECIP IN GRIDS FOR EARLY EVENING ACROSS THE EAST AS
ACTIVITY IS ONLY EXPECTED TO BE VERY ISOLATED SPRINKLES AT BEST.
ANOTHER WAVE MOVING NE IN SW FLOW ALOFT WITH TSTORMS DEVELOPING THIS
AFTERNOON OVER EASTERN WY. EXPECT THIS ACTIVITY TO MOVE INTO WESTERN
SD THIS EVENING. AS THE LOW LEVEL JET STRENGTHENS LATER THIS EVENING
SOME OF THESE STORMS WILL BE ABLE TO ADVANCE FARTHER EAST INTO THE
CWA. HAVE KEPT CHANCES GOING ACROSS MOST OF THE WESTERN FORECAST
AREA. DIFFICULT PRECIP FORECAST FOR THIS PACKAGE AS WEAK IMPULSES
ARE HARD TO NAIL DOWN. WHATS A BIT MORE CERTAIN IS THAT SATURDAY
AFTERNOON SHOULD REMAIN CAPPED AS 700 MB TEMPS APPROACH 12 TO 14 C
BY 21Z. SUNDAY AFTERNOON ALSO APPEARS TO BE VERY WARM ALOFT ACROSS
THE EASTERN CWA...WHILE WESTERN PORTIONS OF THE FORECAST AREA COOL
DOWN A FEW DEGREES AND THUS KEPT SLIGHT CHANCE POPS GOING. MODELS
HAVE TRENDED SLOWER WITH FRONTAL PASSAGE LATE IN THE PERIOD SO HAVE
ADJUSTED HIGHS/DEWPOINTS/WIND TO REFLECT A SLOWER PROGRESSION. HIGH
TEMPERATURES TOMORROW WILL BE CLOSE TO 100 DEGREES ACROSS THE SW CWA
AS 850 MB TEMPS APPROACH 30 C BY THE AFTERNOON. ONLY LIMITING FACTOR
WOULD BE CLOUDS BUT AM EXPECTING A MOSTLY SUNNY SKY AS SOUNDINGS ARE
RATHER DRY.

.LONG TERM...TUESDAY THROUGH SATURDAY.
BIGGEST CHALLENGE FACING THE LONG TERM IS MINOR PCPN CHANCES DURING
TUESDAY NIGHT AND WEDNESDAY NIGHT...AND TEMPS THROUGH THE PERIOD.

UPPER TROF IS SLOW TO EXIT REGION...FINALLY CLEARING ERN CWA BY 00Z
WEDNESDAY. 06Z DGEX/00Z CANADIAN AND 06Z GFS ALL POINT TOWARD
SUBSIDENCE BEHIND EXITING TROF WITH DRYING LAYERS. SOME 7H MOISTURE
REMAINS IN THE REGION...BUT NOTHING THATS TOO IMPRESSIVE. CAA
PUSHES INTO ALL CWA DURING THE DAY TUESDAY AND PWATS BEGIN TO FALL
SOMEWHAT. HAVE OPTED TO REMOVE SLGT CHC POPS GOING FOR TUESDAY NIGHT
ACROSS CWA.

UPPER PATTERN TRANSITIONS FROM NW TO BROAD ZONAL BY END OF
PERIOD...WITH MINOR WAVES CONT TO STREAM OVER CWA. NO PARTICULAR
WAVE TO HANG PCPN CHANCES ON THRU THE EXTENDED...ALONG WITH NO REAL
WELL DEFINED TROFPA...AND GIVEN THAT PWATS AND RH FIELDS REMAIN
RATHER LOW...HAVE OPTED TO REMOVE REMAINDER OF SLGT CHC PCPN CHCS
FROM WED NIGHT AS WELL.

TEMP WISE...CURRENT TEMP FORECAST APPEARS TO HAVE DECENT HANDLE ON
THINGS...WITH SLGT WARMUP IN STORE HEADING TOWARD THE END OF THE
EXTENDED. WAA FINALLY BEGINS TO RETURN TO CWA BY THURSDAY MORNING.
MADE ONLY COSMETIC TWEAKING TO INHERITED TEMP GRIDS.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

TT/DM
Hazardous weather outlook, May 26, 4:34 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
534 AM CDT FRI MAY 26 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
534 AM CDT FRI MAY 26 2006 /434 AM MDT FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL WAVE WILL PUSH THROUGH THE REGION TONIGHT...BRINGING
A CHANCE FOR SHOWERS AND THUNDERSTORMS TO CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA THIS EVENING...SPREADING EASTWARD INTO WEST
CENTRAL LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH THIS SYSTEM...SPECIFICALLY ACROSS CENTRAL AND
NORTH CENTRAL SOUTH DAKOTA. THE MAIN SEVERE WEATHER THREAT WOULD
BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ALBRECHT

The radar

The Bismarck radar (KBIS), 102 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Corson

When
May 26, 5:30 PM CST
Where
Corson County, 6 mi E of Mc Intosh
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.917, -101.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508763.